Too much Voluma on the cheeks and are large amount of vitrase safe to use?

I had Voluma injected to my cheeks by a certified plastic surgeon & ended with puffed up flat looking cheeks with no definitions & dent on each side of my face. 4 appn't in a (2) weeks period using approx. 1 1/2 vile of Vitrase. Appn't 1 & 2 saw slight improvements. appn't 3 I asked the nurse to use longer needle & go deeper, better results. Now I have creases in certain areas & still more filler to dissolve. Appn't 5 in 3 days. Is Vitrase safe to use? Will it dissolve my natural tissue

Doctor Answers 9

Vitrase and Voluma

Voluma is a fabulous product for the mid face but there seems to be many patients who are receiving too much product in that area.  Vitrase will remove the Voluma in that area but it will take several treatments to dissolve the Voluma.  For future injections please consult a board certified dermatologist with a great deal of experience with Voluma and facial injections for the best cosmetic results.

Vitrase and HA fillers

Vitrase doses are safe even at high levels, they do not affect normal HA as the pH is different in normal versus synthetic HA.  Since Voluma is Vycross technology, it will make more treatments and much more vitrase for removal.  I suggest seeing a filler expert for long term reversal and improvement. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Reversing Voluma in Los Angeles

Our office specializes in hyaluronidase injections and we advise patients to undergo the procedure in a conservative fashion to avoid any more complications. 

Best, 
Dr. Karamanoukian 
Los Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Vitrase

Thank you for your question. Fortunately, when too much hyaluronic acid filler such as Voluma is injected, hyaluronidase can dissolve the excess filler. I wouldn't recommend too much Vitrase unless excessive Voluma was injected. Vitrase can also dissolve your natural collagen so too much is not good. I hope this helps!

Too much voluma, needing vitrase to dissolve

Make sure first and foremost that your injector is a highly trained and experienced dermatologist or plastic surgeon. Second, the vast majority of the time, everything goes great or perfect with filler or botox injections, but occasionally, for various reasons, some of which we don't always know, the end result isn't what we expected. Thankfully, fillers such as juvederm voluma or others like restylane/perlane, can be dissolved with hyaluronic acid (e.g. Vitrase). Sometimes a few treatments are needed, and sometimes simply more filler placed properly is required. The Vitrase is safe to inject, even in large quantities and won't affect your innate HA.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Vitrase Doses Are Safe

Vitrase doses are safe, even at high doses and what is needed to take care of the Voluma in your cheeks. You should be having this done by someone very skilled in the use of HA fillers and how best to make them go away with hyaluronidase such as Vitrase.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Hyaluronidase and Voluma

Hyaluronidase is a safe and effective treatment for removal of hyaluronic acid fillers.  Voluma is more resistant to treatment with hyaluronidase than some fillers so you may require a larger dose than you have received so far.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Hyaluronidase injections.

Thank you for your question. An in person assessment is required to provide an accurate answer. Ensure you are working with an expert injector who is experienced with hyaluronidase injections. 

Best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Vitrase in large doses can affect the natural occuring hyaluronic acid

The doses you are using to dissolve misplaced Voluma are very high and certainly can affect the naturally occurring HA. I would seek out another opinion before proceeding with more treatments. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.